October  2017, 37(10): 5085-5104. doi: 10.3934/dcds.2017220

On parabolic external maps

1. 

Departamento de Matemática Aplicada, Instituto de Matemática e Estatistica, Universidade de São Paulo, Rua do Matão 1010,05508-090 São Paulo -SP, Brazil

2. 

Department of Science, NSM, IMFUFA, Roskilde University, Universitetsvej 1, 4000 Roskilde, Denmark

3. 

Shanghai Center for Mathematical Sciences and School of Mathematical Sciences, Fudan University, Handan Road 220, Shanghai, China 200433

* Corresponding author

Received  March 2016 Revised  April 2017 Published  June 2017

Fund Project: The first author has been supported by FAPESP via the process 2013/20480-7. The second author has been supported by the Danish Council for Independent Research | Natural Sciences via the grant DFF -4181-00502.

We prove that any $C^{1+\text{BV}}$ degree d ≥ 2 circle covering $h$ having all periodic orbits weakly expanding, is conjugate by a $C^{1+\text{BV}}$ diffeomorphism to a metrically expanding map. We use this to connect the space of parabolic external maps (coming from the theory of parabolic-like maps) to metrically expanding circle coverings.

Citation: Luna Lomonaco, Carsten Lunde Petersen, Weixiao Shen. On parabolic external maps. Discrete and Continuous Dynamical Systems, 2017, 37 (10) : 5085-5104. doi: 10.3934/dcds.2017220
References:
[1]

B. Branner and N. Fagella, Quasiconformal Surgery in Holomorphic Dynamics, Cambridge University Press, 2014.

[2]

G. Cui, Circle expanding maps and symmetric structures, Ergodic Theory and Dynamical Systems, 18 (1998), 831-842.  doi: 10.1017/S0143385798117455.

[3]

A. Douady and J. H. Hubbard, On the dynamics of polynomial-like mappings, Annales scientifiques de l'École normale supérieure, 18 (1985), 287-343.  doi: 10.24033/asens.1491.

[4]

L. Lomonaco, Parabolic-like maps, Ergodic Theory and Dynamical Systems, 35 (2015), 2171-2197.  doi: 10.1017/etds.2014.27.

[5]

J. Ma., On Evolution of a Class of Markov Maps, Undergraduate thesis (in Chinese), University of Science and Technology of China, 2007.

[6]

R. Mañé, Hyperbolicity, sinks and measure in one-dimensional dynamics, Communications in Mathematical Physics, 100 (1985), 495-524.  doi: 10.1007/BF01217727.

[7]

M. MartensW. de Melo and S. van Strien, Julia-Fatou-Sullivan theory for real onedimensional dynamics, Acta Mathematica, 168 (1992), 273-318.  doi: 10.1007/BF02392981.

[8]

W. de Melo and S. van Strien, One-Dimensional Dynamics, Springer-Verlag, 1993. doi: 10.1007/BF02392981.

[9]

W. Rudin, Real and Complex Analysis, New York-Toronto, Ont. -London, 1966.

[10]

M. Shishikura, Bifurcation of parabolic fixed points, in The Mandelbrot set, theme and variations, London Mathematical Society Lecture Note Series, Cambridge University Press, 274 (2000), 325-363. 

show all references

References:
[1]

B. Branner and N. Fagella, Quasiconformal Surgery in Holomorphic Dynamics, Cambridge University Press, 2014.

[2]

G. Cui, Circle expanding maps and symmetric structures, Ergodic Theory and Dynamical Systems, 18 (1998), 831-842.  doi: 10.1017/S0143385798117455.

[3]

A. Douady and J. H. Hubbard, On the dynamics of polynomial-like mappings, Annales scientifiques de l'École normale supérieure, 18 (1985), 287-343.  doi: 10.24033/asens.1491.

[4]

L. Lomonaco, Parabolic-like maps, Ergodic Theory and Dynamical Systems, 35 (2015), 2171-2197.  doi: 10.1017/etds.2014.27.

[5]

J. Ma., On Evolution of a Class of Markov Maps, Undergraduate thesis (in Chinese), University of Science and Technology of China, 2007.

[6]

R. Mañé, Hyperbolicity, sinks and measure in one-dimensional dynamics, Communications in Mathematical Physics, 100 (1985), 495-524.  doi: 10.1007/BF01217727.

[7]

M. MartensW. de Melo and S. van Strien, Julia-Fatou-Sullivan theory for real onedimensional dynamics, Acta Mathematica, 168 (1992), 273-318.  doi: 10.1007/BF02392981.

[8]

W. de Melo and S. van Strien, One-Dimensional Dynamics, Springer-Verlag, 1993. doi: 10.1007/BF02392981.

[9]

W. Rudin, Real and Complex Analysis, New York-Toronto, Ont. -London, 1966.

[10]

M. Shishikura, Bifurcation of parabolic fixed points, in The Mandelbrot set, theme and variations, London Mathematical Society Lecture Note Series, Cambridge University Press, 274 (2000), 325-363. 

Figure 1.  A map of the maps we consider. $\mathcal{F}_d^{1+\text{BV}}$ is the set of degree $d$ smooth covering $h:\mathcal{S}^1\to\mathcal{S}^1$ with $h\in C^{1+\text{BV}}$; $\mathcal{O}_d^{1+\text{BV}}$ is the set of maps $h\in\mathcal{F}_d^{1+\text{BV}}$ for which for every periodic point $p$ say of period $s$, there is a neighborhood $U(p)$ of $p$ such that for all $x\in U(p)\setminus \{p\}$ we have $Dh^s(x)>1$; while $\mathcal{M}_d^{1+\text{BV}}$ and $\mathcal{T}_d^{1+\text{BV}}$ are the class of respectively metrically and topologically expanding $h\in F_d^{1+\text{BV}}$. $\mathcal{F}_d$ is the class of real analytic degree $d$ circle coverings, $\mathcal{T}_d$ and $\mathcal{M}_d$ the set of respectively topologically and metrically expanding $h \in \mathcal{F}_d$, and $\mathcal{T}_{d,*}$ and $\mathcal{M}_{d,*}$ the set of respectively topologically and metrically expanding $h \in \mathcal{F}_d$ for which $\text{Par}(h) \neq \emptyset$. Also, $\mathcal{P}_d$ is the class of extenal maps and $\mathcal{P}_{d,*}$ the class of parabolic external maps. Finally, $\mathcal{H}_{d,1} =\{ h \in \mathcal{F}_d | \,\,h \sim_{qs} h_d (z)= \frac{z^d+(d-1)/(d+1)}{(d-1)z^d/(d+1)+1}\}$. By Corollary 2.2, $\mathcal{O}_d^{1+\text{BV}}=\mathcal{T}_d^{1+\text{BV}}$, and by Theorem 2.4, $\mathcal{M}_d\subset\mathcal{P}_d=\mathcal{T}_{d}$, $\mathcal{M}_{d,*}~\subset~\mathcal{P}_{d,*}~=~\mathcal{T}_{d,*}$ and $\mathcal{M}_{d,1}\subset\mathcal{P}_{d,1}=\mathcal{H}_{d,1}=\mathcal{T}_{d,1}$.
Figure 2.  A parabolic external map in $\mathcal{P}_{d,1}$.
Figure 3.  Construction
[1]

Sérgio S. Rodrigues. Semiglobal exponential stabilization of nonautonomous semilinear parabolic-like systems. Evolution Equations and Control Theory, 2020, 9 (3) : 635-672. doi: 10.3934/eect.2020027

[2]

Larbi Berrahmoune. Null controllability for distributed systems with time-varying constraint and applications to parabolic-like equations. Discrete and Continuous Dynamical Systems - B, 2020, 25 (8) : 3275-3303. doi: 10.3934/dcdsb.2020062

[3]

Yong Fang. On smooth conjugacy of expanding maps in higher dimensions. Discrete and Continuous Dynamical Systems, 2011, 30 (3) : 687-697. doi: 10.3934/dcds.2011.30.687

[4]

Dyi-Shing Ou, Kenneth James Palmer. A constructive proof of the existence of a semi-conjugacy for a one dimensional map. Discrete and Continuous Dynamical Systems - B, 2012, 17 (3) : 977-992. doi: 10.3934/dcdsb.2012.17.977

[5]

Nikolaos Roidos. Expanding solutions of quasilinear parabolic equations. Communications on Pure and Applied Analysis, 2021, 20 (4) : 1413-1429. doi: 10.3934/cpaa.2021026

[6]

Plamen Stefanov, Gunther Uhlmann, Andras Vasy. On the stable recovery of a metric from the hyperbolic DN map with incomplete data. Inverse Problems and Imaging, 2016, 10 (4) : 1141-1147. doi: 10.3934/ipi.2016035

[7]

Hun Ki Baek, Younghae Do. Dangerous Border-Collision bifurcations of a piecewise-smooth map. Communications on Pure and Applied Analysis, 2006, 5 (3) : 493-503. doi: 10.3934/cpaa.2006.5.493

[8]

Mourad Bellassoued, Zouhour Rezig. Recovery of transversal metric tensor in the Schrödinger equation from the Dirichlet-to-Neumann map. Discrete and Continuous Dynamical Systems - S, 2022, 15 (5) : 1061-1084. doi: 10.3934/dcdss.2021158

[9]

Gung-Min Gie, Makram Hamouda, Roger Témam. Boundary layers in smooth curvilinear domains: Parabolic problems. Discrete and Continuous Dynamical Systems, 2010, 26 (4) : 1213-1240. doi: 10.3934/dcds.2010.26.1213

[10]

Daniel Fusca. The Madelung transform as a momentum map. Journal of Geometric Mechanics, 2017, 9 (2) : 157-165. doi: 10.3934/jgm.2017006

[11]

Lluís Alsedà, Michał Misiurewicz. Semiconjugacy to a map of a constant slope. Discrete and Continuous Dynamical Systems - B, 2015, 20 (10) : 3403-3413. doi: 10.3934/dcdsb.2015.20.3403

[12]

Richard Evan Schwartz. Outer billiards and the pinwheel map. Journal of Modern Dynamics, 2011, 5 (2) : 255-283. doi: 10.3934/jmd.2011.5.255

[13]

Valentin Ovsienko, Richard Schwartz, Serge Tabachnikov. Quasiperiodic motion for the pentagram map. Electronic Research Announcements, 2009, 16: 1-8. doi: 10.3934/era.2009.16.1

[14]

John Erik Fornæss, Brendan Weickert. A quantized henon map. Discrete and Continuous Dynamical Systems, 2000, 6 (3) : 723-740. doi: 10.3934/dcds.2000.6.723

[15]

Zenonas Navickas, Rasa Smidtaite, Alfonsas Vainoras, Minvydas Ragulskis. The logistic map of matrices. Discrete and Continuous Dynamical Systems - B, 2011, 16 (3) : 927-944. doi: 10.3934/dcdsb.2011.16.927

[16]

Roberto De Leo, James A. Yorke. The graph of the logistic map is a tower. Discrete and Continuous Dynamical Systems, 2021, 41 (11) : 5243-5269. doi: 10.3934/dcds.2021075

[17]

Alexandre N. Carvalho, Jan W. Cholewa. NLS-like equations in bounded domains: Parabolic approximation procedure. Discrete and Continuous Dynamical Systems - B, 2018, 23 (1) : 57-77. doi: 10.3934/dcdsb.2018005

[18]

Rafael De La Llave, Michael Shub, Carles Simó. Entropy estimates for a family of expanding maps of the circle. Discrete and Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 597-608. doi: 10.3934/dcdsb.2008.10.597

[19]

Alena Erchenko. Flexibility of Lyapunov exponents for expanding circle maps. Discrete and Continuous Dynamical Systems, 2019, 39 (5) : 2325-2342. doi: 10.3934/dcds.2019098

[20]

Chiara Leone, Anna Verde, Giovanni Pisante. Higher integrability results for non smooth parabolic systems: The subquadratic case. Discrete and Continuous Dynamical Systems - B, 2009, 11 (1) : 177-190. doi: 10.3934/dcdsb.2009.11.177

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (252)
  • HTML views (79)
  • Cited by (1)

[Back to Top]